Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 8, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Oct 17, 2022, 4:04 AM EDT for Berrien County, Michigan; LaPorte County, Indiana. It took effect at Oct 17, 2022, 2:00 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2022, 4:04 AM EDT (08:04 UTC)
- In effect from
- Oct 17, 2022, 2:00 PM EDT
- Expired
- Oct 19, 2022, 2:00 AM EDT
- In force
- 36 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS73 KIWX 170804 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 404 AM EDT Mon Oct 17 2022 INZ103-MIZ177-277-171615- /O.NEW.KIWX.WI.Y.0008.221017T1800Z-221019T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- Including the cities of Michigan City, La Porte, Kingsbury, Fish Lake, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 404 AM EDT Mon Oct 17 2022 /304 AM CDT Mon Oct 17 2022/ ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. Isolated gusts to 50 mph possible. * WHERE...In Indiana, Northern La Porte County. In Michigan, Northern Berrien and Southern Berrien Counties. * WHEN...From 2 PM this afternoon to 2 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts should be confined to within a few miles of the shoreline of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Fisher
6 follow-up statements
244 WWUS73 KIWX 171614 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1214 PM EDT Mon Oct 17 2022 INZ103-MIZ177-277-180015- /O.CON.KIWX.WI.Y.0008.221017T1800Z-221019T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- Including the cities of Michigan City, La Porte, Kingsbury, Fish Lake, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 1214 PM EDT Mon Oct 17 2022 /1114 AM CDT Mon Oct 17 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. Isolated gusts to 50 mph possible. * WHERE...In Indiana, Northern La Porte County. In Michigan, Northern Berrien and Southern Berrien Counties. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts should be confined to within a few miles of the shoreline of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
990 WWUS73 KIWX 180219 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1019 PM EDT Mon Oct 17 2022 INZ103-MIZ177-277-181030- /O.CON.KIWX.WI.Y.0008.000000T0000Z-221019T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- Including the cities of Michigan City, La Porte, Kingsbury, Fish Lake, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 1019 PM EDT Mon Oct 17 2022 /919 PM CDT Mon Oct 17 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Indiana, Northern La Porte County. In Michigan, Northern Berrien and Southern Berrien Counties. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Andersen
484 WWUS73 KIWX 180837 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 437 AM EDT Tue Oct 18 2022 INZ103-MIZ177-277-182000- /O.CON.KIWX.WI.Y.0008.000000T0000Z-221019T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- Including the cities of Michigan City, La Porte, Kingsbury, Fish Lake, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 437 AM EDT Tue Oct 18 2022 /337 AM CDT Tue Oct 18 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Indiana, Northern La Porte County. In Michigan, Northern Berrien and Southern Berrien Counties. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
761 WWUS73 KIWX 181504 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1104 AM EDT Tue Oct 18 2022 INZ103-MIZ177-277-182315- /O.CON.KIWX.WI.Y.0008.000000T0000Z-221019T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- Including the cities of Michigan City, La Porte, Kingsbury, Fish Lake, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 1104 AM EDT Tue Oct 18 2022 /1004 AM CDT Tue Oct 18 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Indiana, Northern La Porte County. In Michigan, Northern Berrien and Southern Berrien Counties. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
258 WWUS73 KIWX 190252 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1052 PM EDT Tue Oct 18 2022 INZ103-MIZ177-277-190600- /O.CON.KIWX.WI.Y.0008.000000T0000Z-221019T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- Including the cities of Michigan City, La Porte, Kingsbury, Fish Lake, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 1052 PM EDT Tue Oct 18 2022 /952 PM CDT Tue Oct 18 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...In Indiana, Northern La Porte County. In Michigan, Northern Berrien and Southern Berrien Counties. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
667 WWUS73 KIWX 190605 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 205 AM EDT Wed Oct 19 2022 INZ103-MIZ177-277-190715- /O.EXP.KIWX.WI.Y.0008.000000T0000Z-221019T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- Including the cities of Michigan City, La Porte, Kingsbury, Fish Lake, Benton Harbor, St. Joseph, Paw Paw Lake, Niles, New Buffalo, Stevensville, and Berrien Springs 205 AM EDT Wed Oct 19 2022 /105 AM CDT Wed Oct 19 2022/ ...WIND ADVISORY HAS EXPIRED... Wind speeds have diminished within the advisory area and are expected to weaken further through the morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 17, 1:42 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 17, 1:42 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
142 AM EDT Mon Oct 17 2022
.SYNOPSIS...
Issued at 244 PM EDT Sun Oct 16 2022
Cold and windy conditions will develop into Monday and Tuesday with
highs only in the upper 30s to mid 40s. Lake effect rain will spread
into areas mainly north of US 30 tonight into Monday, increasing in
coverage and expanding south Monday night into Tuesday. A few
thunderstorms will be possible near Lake Michigan, with wet snow
mixing in away from the lake Monday night. Warmer and drier weather
returns for the second half of the week.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 244 PM EDT Sun Oct 16 2022
Longwave trough amplification into the Upper Midwest and Great Lakes
will emerge into a closed upper low in the vicinity of Lake Huron by
Monday and Tuesday. Cold advection already kicking in across the
local area in this regime with lake enhanced stratocu filling in
across northern portions of the forecast area as 850 mb temps fall
below 0C. Boundary layer growth ramps up with increasing moisture
flux off Lake MI tonight into Monday in response to a ~30C 700mb
delta T. This favors increasing coverage/chances for lake effect
rain showers in favored wnw flow lake belts, including areas well
inland as 925 mb winds increase to 30-35 knots. Some diurnal
enhancement is also expected Monday afternoon with the instability
component suggesting some potential for graupel and thunder. Windy
and unseasonably cold otherwise given the tightening low level
height gradient and airmass arrival from the Canadian arctic. Gusts
could approach advisory criteria at times along the Lake MI
shoreline...generally 30-40 mph elsewhere with wind chills in the
upper 20s to mid 30s.
&&
.LONG TERM...(Monday Night through Sunday)
Issued at 244 PM EDT Sun Oct 16 2022
Peak of the lake effect event is still expected late Monday
afternoon through Tuesday morning as the deep layer flow veers more
to the north-northwest behind a secondary trough axis (embedded meso
low?). Some connection with Lake Superior, increasing
thermal/frictional convergence near the eastern Lake Michigan
shoreline, and extreme lake effect parameters suggest the potential
for a more dominant band into sw MI and north-central IN for a time
with heavier precip rates. Some wet snow may mix in within more
intense banding Monday night as the boundary layer cools, especially
farther inland into northern IN where warm Lake MI BL modification
is more subdued. Some slushy accumulation on non road surfaces
cannot be ruled out in these areas. Windy with lake effect rain
showers otherwise into Tuesday afternoon/night as cold cyclonic nw
flow persists on the sw fringe of the Lake Huron upper low.
The upper low will begin to pull away and reform closer to James Bay
on Wednesday with dry advection and backing flow trajectories
resulting in diminishing rain chances across northern zones. A
quieter pattern does set up for the second half of the week into
next weekend as mid level heights rebound. Temperatures will recover
nicely in response with southwest flow developing in advance of a
western CONUS upper trough.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 126 AM EDT Mon Oct 17 2022
Main focus for the TAFs will reside on KSBN with KFWA likely to
escape most precipitation for this period. Initial trough moving
through the area with a few bands of light showers (and drop to
MVFR cigs) now moving into KSBN. Upstream trends suggest this
first batch should be short lived and quite likely VFR conditions
will then dominate into Mon AM before the next trough passes
through around 15Z Mon with a bit better coverage of showers (and
further south). Have opted for a tempo group for several hours to
cover the hit and miss nature of this activity and likely highly
variable conditions in between showers. Hi-res models continue to
point at a rather robust band of showers associated with a stout
trough dropping south in the 20-23Z time frame that could pack a
bit of a punch with possible IFR conditions under it as well as
maybe some snow mixing in to reduce vsbys. After that band of
persistent lake effect showers will setup, most likely near or
west of KSBN and persist through the rest of the period. Have went
rather aggressive after 00Z assuming this will reside over the
airport, but if it pushes further west, conditions might not be as
bad.
At KFWA, a few showers could impact the airport but by in large
lowest cigs should remain north of the area through most of the
morning before lowering to MVFR as cold air continues to pour in.
Transition to those lower cigs could be later, awaiting the main
trough mentioned above.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Advisory from 8 AM this morning to 8 PM EDT
Tuesday for INZ103.
MI...Lakeshore Flood Advisory from 8 AM this morning to 8 PM EDT
Tuesday for MIZ177-277.
OH...NONE.
LM...Small Craft Advisory until 5 AM EDT early this morning for
LMZ043-046.
Gale Warning from 5 AM early this morning to 11 AM EDT Tuesday
for LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 16, 3:52 PM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 352 PM EDT Sun Oct 16 2022 INZ103-MIZ177-277-172000- Northern La Porte-Northern Berrien-Southern Berrien- 352 PM EDT Sun Oct 16 2022 /252 PM CDT Sun Oct 16 2022/ ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-172000- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 352 PM EDT Sun Oct 16 2022 /252 PM CDT Sun Oct 16 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-172000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 PM EDT Sun Oct 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 5 AM MONDAY TO 11 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:21 PM EDT | Winter Weather Advisory | IWX | Cass, Saint Joseph | 8 hr |
Nearby
Wind Advisories in Michigan, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.